Update

We met with the oncologist today and the news is generally good. My CEA is down, my liver enzymes are down, but one tumor in my upper left lung grew while the rest of the tumors shrunk – what?? Since this tumor grew and looks like it might be wrapped around a couple of airways, it might explain the cough I’ve been having, or it could just be allergies. Who knows? And there is some liver damage – probably from the chemo – but since the liver enzymes are coming down, it’s probably not serious at this point.

We now have a new plan of attack; we are going back to the Carboplatin and Paclitaxel that was the 2nd round of chemo treatment, and we are adding Bevacizumab (Avastin) every two weeks. I will be going in for 3 weeks out of 4 again for a long day of chemo – about 5 hours or so. It’s a good thing they have WiFi!

I’m feeling relieved, but pissed that I was just getting a good head of hair and now it’s going to disappear again. And it’s summer so wigs are going to be hot! I know the hair won’t go right away, so maybe I can make it into cooler weather before it does. And it means more steroids – just what I need is more weight gain!!

And if this works without any major side effects, Avastin can be used for maintenance. So overall I’m feeling pretty good. And relieved!

Onward and upward!!

Advertisements

18 thoughts on “Update

  1. I`m glad the news was generally positive…still some crap to deal with, but overall it sounds like the crap will be worth it in the long run. Staying with you in heart and prayers, always. xoxoxo

  2. Thanks for posting, Ruth. Sounds good overall. Have they considered targeted radiation (SBRT or cyber knife) for that stubborn spot? Just a thought. I’ve heard avastin maintenance is quite tolerable so I hope you can go that route. Best of luck!

  3. No, Tori. We’re going to go with the chemo again for now to see what happens. I don’t know why that one spot would grow and the others shrink. It shrunk before, so maybe this new round will get it.

  4. You’re always in my prayers, Ruth. Thanks for the update, I’m glad it is generally positive. Keep that positive attitude, I know it is helping. And if wigs in the summer are too hot, maybe go for something like a colorful turban? A straw hat? Or brave and bald?

  5. I will have to cover my head outside or my scalp will get fried! I have lots of scarves, but even those can be too hot. It’s a good thing I don’t go out much in the summer!

  6. angelika says:

    You are doing good Ruth! It’s a bumpy road, but you’ll smooth those out too, just like you have done with the rest of them. Positive thinking can move those bumps, yes!

  7. I have a purplish-red wig, but it’s too hot to wear wigs here in the summer when it’s 100+ every day. Maybe my hair will stay put until the weather cools. If not, I’ll just be bald.

  8. Get a do-rag, maybe one of those high-performance double dry ones. 😉 I wore them under my helmet when I was a bicyclist to keep from getting sunburned on my scalp and forehead through the vents. The lightweight mesh fabric ones are very comfortable. Plus, you’ll look very bad-ass. 😉

    http://www.amazon.com/s/?ie=UTF8&keywords=do-rags&tag=googhydr-20&index=apparel&hvadid=31411803285&hvpos=1s1&hvexid=&hvnetw=g&hvrand=9825142517833104952&hvpone=&hvptwo=&hvqmt=b&hvdev=c&ref=pd_sl_4pejg0n153_b

  9. I just heard an interesting conversation about Avastin on the radio the other day. Of course, now I don’t remember much of what I heard, except that there was general agreement among the people talking about it that it was one of the best drugs going.

    I think the thing that would drive me the most crazy in your situation is that it seems to always be going like this:

    If A=B, and B=C, then A=C, unless it doesn’t, in which case it may equal D, or even W, and sometimes the equation gets changed while your back is turned. Everything always is shifting – it has to be hard. (Where that equation stuff came from, I don’t know. I’m giving myself a gold star for that!)

    Here’s hoping all goes smoothly with the new regimen.

  10. You’re right about the equation being changed. Cancer develops immunity to the drugs eventually, and a new drug has to be given. Avastin stops the growth of new blood vessels, and cancer needs new blood vessels to grow. I’m keeping my fingers crossed. 😀

Ruth passed away from cancer. Please remove from list

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s